ARTHREX, INC. IBALANCE TKA BEARING; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
AR-513-BE12 |
| Health Effect - Clinical Codes |
Pain (1994); Swelling (2091)
| Date of Event |
06/06/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is the third of four submissions for the same patient event.The others are 1220246-2016-00295 (line (b)(4)), 1220246-2016-00296 (line (b)(4)), 1220246-2016-00298 (line (b)(4)).The evaluation revealed that the returned implant has inconsistent wear patterns between the condyles on the articulating surface.Wear pattern on one condyle is anterior and the other condyle is posterior.In addition, the post has uneven wear patterns on the posterior aspect.The damages observed on the locking tabs were most likely caused during the extraction of the implant.At the current time, the cause of the event cannot be determined.Device history record review revealed nothing relevant to this event.This is the first complaint of this nature with this part/lot number combination.If additional relevant information is received, a follow-up report will be submitted.
Event or Problem Description
It was reported that on (b)(6) 2015, a patient underwent a left tka procedure.On (b)(6) 2016, the surgeon performed a revision left tka procedure due to patient pain.During the revision procedure, the surgeon explanted the tibial tray ar-503-ttte (lot 1379201), femoral implant ar-516-5l (lot 1373716), bearing implant ar-513-be12 (lot 113601433) and patella implant ar- 504-psb8 (lot 113601439).Patient, female, dob (b)(6).During the revision procedure, the following arthrex products were implanted: tibial tray ar-513-t5 (lot 10034400), femoral implant ar-516-5l (lot 1482387), bearing implant ar-513-bf18 (lot 113601335) and patella implant ar-504-psc9 (lot 113601511).Patient medical records of (b)(6) 2016 noted patient was experiencing recurrent swelling in left knee, any jarring motion of knee recreated pain in knee and patient is able to do stairs one at a time.Examination of the left knee demonstrated swelling and palpation of the left knee demonstrated medial tibial plateau tenderness and lateral tibial plateau tenderness.Mild effusion of the left knee was noted along with pain with flexion.It was noted patient may have micromotion tibial component.Patient medical records of (b)(6) 2016 noted patient continued to have recurrent swelling and pain.It was also noted that patient now has cracking under patella with mild pain.Patient assessment was ankylosis of left knee joint, effusion of left knee and left knee pain.